Seeking help for depression -- and following through with antidepressant medication -- is a courageous and important first step on the road to recovery. But too often, those who take that step find themselves faced with another troubling problem: weight gain. Experts say that for up to 25% of people, most antidepressant medications -- including the popular SSRI (selective serotonin reuptake inhibitor) drugs like Lexapro, Paxil, Prozac, and Zoloft -- can cause a weight gain of 10 pounds or more. "This is a phenomenon that I first noticed years ago when Prozac first came on the market. It didn't initially show up in the clinical trials because most of them were eight to 12 weeks in length, and the weight gain generally occurs with longer use. But it's definitely one of the side effects of this and other antidepressant medications," says Norman Sussman, MD, a psychiatrist and associate dean for postgraduate medical programs at the NYU School of Medicine. A review published in 2003 in the Cleveland Clinic Journal of Medicine stated that while weight gain is a possible side effect with SSRI antidepressant drugs, it may be more likely to occur after six months or more of use. I have lost about 12 pounds since I've been taking Zoloft. I am taking poly-vi-sol vitamins for babies because it's the only vitamin that I can take on an empty stomach. The medication does everything it promises to do with one side effect - I can't eat. I have to force myself to eat and it's getting harder and harder. I keep thinking the side effect will pass but I am coming up on my 4 week anniversary with no signs of getting an appetite. Has anyone else experienced this side effect with Zoloft? I don't want to switch medication because it works so well. I started the same medication (along with 150mg Wellbutrin 2x a day) on Friday and have already lost 4 pounds. I know it's probably water weight but in any case, I can't eat. I managed to get some fries in me on Saturday (I figured I'd see if I could eat my one temptation) and although I ate them, I didn't enjoy them. Luckily I work for my doctor and he's keeping a sharp eye on me. For right now I'm going to stay hydrated and try to get some fiber in me and hope that everything just kind of evens out. I gained on Zoloft (though probably not because of the Zoloft)... Hopefully your doctor will be able to help you without prescribing you anything else. I took Zoloft for years and only gained or stayed the same, but I've been off of it for a year and now back on. With Hurricane Irene I was down to one meal a day because we had no electricity. Since then I haven't been able to get even two meals in. Where to buy viagra in london shops Viagra for sale vancouver Doxycycline symptoms Doctors give trusted answers on uses, effects, side-effects, and cautions Dr. Bey on sertraline 150 mg dosage not making sense. Please consider resubmitting with clarification. Weight gain caused by Zoloft may be due to fluid retention, lack of exercise. Bruising or bleeding easily; Shaking/tremor; Unusual weight loss. My dose was increased to 150mg last Friday and I have been dealing with. Sertraline Sertraline belongs to a class of medications known as selective. For panic disorder, the recommended doses range from 25 mg to 200 mg once daily. unexplained weight loss, poor wound healing, infections, fruity breath odour. Based in Las Vegas, Tracii Hanes is a freelance writer specializing in health and psychology with over seven years of professional experience. She got her start as a news reporter and has since focused exclusively on freelance writing, contributing to websites like Wellsphere, Education Portal and more. She holds a Bachelor of Arts in communication arts from Southwestern Oklahoma State University. View Full Profile Weight loss is often preceded by appetite loss, nausea upon eating, and disinterest in food preparation and consumption. Reduced caloric intake and occasionally an increase in physical activity because of reduced depressive symptoms are usually the primary causes of weight loss in patients taking Zoloft. Increased appetite, binge eating, food cravings and preoccupation with food are commonly associated with weight gain in people who take Zoloft. Poor dietary choices, such as eating foods high in saturated fats and sugars, are a major cause of weight gain for many people. Many people with depression have worked hard to treat their disease. You may attend therapy and take your antidepressants, only to find that the numbers on the scale are moving up and your clothes are not fitting like they used to. While you may feel better emotionally and mentally, you might also feel discouraged by your physical appearance or health. Some of this may be due to the connection between antidepressants and weight gain. It is not a side effect of every medication used to treat depression, and some are more associated with weight loss. However, any side effect—weight included—depends entirely on how your body reacts to the medication. It is possible that you will notice no change in weight or that you will swing in the opposite direction of what's typical, no matter which medication you take. Zoloft 150 mg weight loss Sertraline inhibits increases in body fat and carbohydrate., Zoloft Sertraline - Side Effects, Dosage, Interactions - Drugs Cialis 40 mg for sale Up to 25% of people who take antidepressants gain weight. Paxil, Prozac, and Zoloft -- can cause a weight gain of 10 pounds or more. So far, no drugs including weight loss drugs have been sufficiently tested to be. Weight Gain and Antidepressants Including SSRIs - WebMD. Sertraline - Uses, Side Effects, Interactions -. Zoloft & Weight Gain or Loss. Weight loss. Tell your doctor if you have serious side effects of Zoloft including very stiff rigid muscles, high fever. The data described below are from randomized, double-blind, placebo-controlled trials of ZOLOFT mostly 50 mg to 200 mg per day in 3066 adults diagnosed with MDD, OCD, PD, PTSD. Eventually, taking me all the way off the Zoloft. I have always been able to maintain or lose weight on it. was at the lowest dosage of 150 mg but unfortunately my appetite stayed high and I was continuing to gain weight so. Does Zoloft cause weight gain? My doctor increased my dosage from 100 to 150 mg/day a few weeks ago. I’ve been gaining weight. I don’t want to trade one problem for a different problem. At least when I’m moody my weight is good. Pls advise!